Discussions that mention tenoretic

High & Low Blood Pressure board


It seems to me that we need to be careful about making sweeping generalizations, which I see a lot of in this forum.

For instance, one of the veteran posters here, who isn't a doctor but seems to play one on the web, has pointed out the possible adverse effects of diuretics and beta blockers on the lipid and glucose profile without mentioning that these effects are usually MINOR, and TRANSITORY (at least two long-term studies have shown this).

I see many examples of this kind of commentary on this forum, and though I know that for some people, the side effects of these drugs are severe, I still say, come on guys, let's put it in perspective. Or at least, let's get the whole story before jumping to conclusions.

I've been on Tenoretic (50 mg Atenolol/12.5 mg Chlorthalidone) for more than a year. I get great BP control (120/70) and the initial drowsiness I felt went away after about 3 months. I am not impotent, have not gained weight, no rash, not anxious (except when stuck in traffic late for picking up my son in day care!), cholesterol (ratios) and glucose less than 2% deviation from what they were before going on the med.

I execise regularly, and am on a low carb (but NOT high fat) diet. I eat lots of fruit and vegetables, chicken and fish and weigh 155 lbs.

Cheers.